Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Anyone Suffer From Eye Floaters?

Does Anyone Suffer From Eye Floaters?

I have autoimmune (Lupus, RA) and suddenly developed a large black eye floater that looks like a worm, directly in my line of vision. I could only get an opthalmology appt. on November 30th. It really interferes with my vision, especially when reading.

A MyLupusTeam Member said:

I have ocular migraines. The aura is a rainbow shape with twinkling lights. The last one was the worst I'd ever had. No pain but vision in one eye severely affected.

posted over 4 years ago
A MyLupusTeam Member said:

Eye floaters are spots in your vision. ... Most eye floaters are caused by age-related changes that occur as the jelly-like substance (vitreous) inside your eyes becomes more liquid. Microscopic fibers within the vitreous tend to clump and can cast tiny shadows on your retina, which appear to you as floaters. You’ll get use to them but see an ophthalmologist just to be sure that your eyes are healthy.

posted over 4 years ago
A MyLupusTeam Member said:

Please see an ophthalmologist every 6 months if on plaquenil. Also, check with your rheumatologist as well. It is a sign of aging but it's a good idea to get a baseline on your vision.

posted over 4 years ago
A MyLupusTeam Member said:

floaters also happen with age as my husband has two one in each eye and it is very hard for him to drive in the fog without getting motion sick. Should probably see an eye dr. to be on the safe side.

posted over 4 years ago
A MyLupusTeam Member said:

I developed one that looks like a little ball of fuzz a few months ago, I saw the eye doc. immediately. He said it would never go away, and was detached vitreous for being on Chloroquine. He watched me for several weeks for retina detachment now it is every 6 months again. So if you have ever been on anti-malarials definitely be seen asap. You need to see the eye doc. anyway because floaters could be a sign of something serious.

posted over 4 years ago
Already a Member? Log in